MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MEDICAL PRODUCTS VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E3310
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.The returned products met specification as received.Visual inspection found no defects.The investigation of the returned equipment did not identify anything that would have caused or contributed to the reported event.Visual inspection found the tube tip showed no on sign of heat damage.The device was activated at 60w.No flame or abnormal effects was noted.The device passed hipot testing.The investigation found the device to function normally.The instructions for use (ifu) warns: the sparking and heating associated with electrosurgery can provide an ignition source.Observe fire precautions at all times: when using electrosurgery in the same room with gases or flammable substances, prevent pooling of fluids and the accumulation of gases under surgical drapes or near the surgical site.Tissue buildup (eschar) on the tip of an active electrode poses a fire hazard, especially in oxygen-enriched environments, such as in throat or mouth procedures.Eschar plus high oxygen may create embers.Keep the electrode clean and free of all debris.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, device distal tip had a flame.Product was immediately removed from the surgical field and a new device was opened and used with no issues.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, device distal tip had a flame.Product was immediately removed from the surgical field and a new device was opened and used with no issues.The flame went out when the device was deactivated.There was no patient injury or burn.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key9149340
Report Number3006451981-2019-00192
Device Sequence Number2928915
Product Code GEI
UDI-Device Identifier20884521039091
UDI-Public20884521039091
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K091223
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2024
Device Model NumberE3310
Device Catalogue NumberE3310
Device Lot NumberS9FE005X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Initial Date Received by Manufacturer 09/10/2019
Supplement Date Received by Manufacturer09/25/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date10/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1